Discoloration of Skin in Area of Injections. (photo)

4 month ago i had Restylane injected to the areas you see in my pics, it left me with Discoloration on my skin and i really donno what to do, the doc that did that is verry good and well known, i have showed her and she told me that it is not bacouse of the Restylane and it is pigmentation, but its not , its bacouse of the Restylane , first days i was swollen and after a month it was better but it gave me this Discoloration and i donno what to do :( please help

Doctor Answers 3

Discoloration after Restylane

Some patients experience bruising or a "Tyndall effect" after Restylane injections.  This would cause a blue or purple discoloration.  While it is somewhat difficult to adequately assess your skin changes based on this photo, it seems unlikely that Restylane is at fault here.  The timing could just be a coincidence.  I recommend visiting a Dermatologist for an in-person exam.


Columbus Dermatologic Surgeon
5.0 out of 5 stars 16 reviews

Pigmentation after filler

Filler injections in general do not cause direct pigmentary alterations.  Bruising and swelling from fillers can lead to increased vasularization (blood vessels) or pigmentation from the bruise (hemosiderin) in rare patients.  This is not directly related to the filler but the after sequelae.  Vascularization can be treated with vascular lasers like v-beam or IPL.  Hemosiderin can be treated with some tattoo lasers or chemical peels.  I would suggest returning to your treating physician to discuss treatment or seeking out an expert in your area in lasers.  Best of luck.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Facial discoloration

While it is difficult to adequately view the discoloration well in your photo, it does appear to be vascular in nature, and not pigmentation. However I would recommend that you see your dermatologist to determine what the issue is. Without more information, it would be difficult to determine what may have caused this.

Pamela Stuart, MD
San Jose Physician
5.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.